MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Vascular Dissection (3160); No Code Available (3191)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure for a patient with critical limb ischemia, the diamondback peripheral orbital atherectomy device (oad) was used to treat diffuse lesions.The patient had diffusely diseased lesions throughout the posterior tibial artery (pt), anterior tibial artery (at), and pedal loop arteries.The calcification of the lesions were moderate to severe with 75-95% stenosis depending on the area.The pt was treated with non-csi directional atherectomy, and then the entire diseased area was wired.Orbital atherectomy with the csi oad was used in the pt, and on the third treatment pass, the crown of the oad became stuck in a lesion in the plantar vessel distal to the treatment area and stopped spinning.It was noted that there was quite a bit of vessel spasms occurring during the procedure.The driveshaft and saline sheath of the oad were cut, and a non-csi catheter was used to remove the oad from the vessel.After the oad was removed, angiographic imaging was performed and a large dissection was observed affecting a long section of the lateral plantar artery.It was unknown if the dissection occurred before or after the removal of the oad.No additional intervention was performed related to the dissection.Balloon angioplasty was used to complete the procedure, and the procedure was deemed successful through ultrasound and pulsations observed in the foot indicating the patient was revascularized.The patient left the procedure in good status.
 
Additional Manufacturer Narrative
The reported oad and guide wire were received engaged for analysis.The driveshaft, saline sheath, and guide wire were observed to be destructively cut near the lap weld of the oad.Adhered biological material was observed on the oad crown and shaft.The morphology and exact root cause of the accumulated biological material is unknown.The oad was tested and spun at all speeds with no abnormalities observed.At the conclusion of device analysis, the report that the crown becoming stuck in the lesion and stopped spinning and vessel spasms and a dissection occurred were unable to be conclusively confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8579085
Report Number3004742232-2019-00123
Device Sequence Number1537615
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)201130(10)248308
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number248308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight99